Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 3, NWS Charleston, SC

January 10, 2011

NWS Charleston, SC issued this small craft advisory at Jan 10, 2011, 10:19 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2011, 10:19 PM EST (03:19 UTC)
Expired
Jan 11, 2011, 5:00 AM EST
In force
7 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WHUS72 KCHS 110319
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1019 PM EST MON JAN 10 2011


AMZ374-111000-
/O.CAN.KCHS.GL.W.0002.000000T0000Z-110111T0500Z/
/O.NEW.KCHS.SC.Y.0003.110111T0319Z-110111T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1019 PM EST MON JAN 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-111000-
/O.CAN.KCHS.GL.W.0002.000000T0000Z-110111T0500Z/
/O.NEW.KCHS.SC.Y.0003.110111T0319Z-110111T1000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1019 PM EST MON JAN 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-111000-
/O.CAN.KCHS.GL.W.0002.000000T0000Z-110111T0500Z/
/O.NEW.KCHS.SC.Y.0003.110111T0319Z-110111T1000Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1019 PM EST MON JAN 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ354-111000-
/O.CAN.KCHS.GL.W.0002.000000T0000Z-110111T0500Z/
/O.NEW.KCHS.SC.Y.0003.110111T0319Z-110111T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1019 PM EST MON JAN 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-110430-
/O.CAN.KCHS.SC.Y.0002.000000T0000Z-110111T0500Z/
CHARLESTON HARBOR-
1019 PM EST MON JAN 10 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$
2 follow-up statements
474 
WHUS72 KCHS 110801
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
301 AM EST TUE JAN 11 2011

AMZ350-111500-
/O.NEW.KCHS.MF.Y.0002.110111T0801Z-110111T1500Z/
/O.CON.KCHS.SC.Y.0003.000000T0000Z-110111T1000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
301 AM EST TUE JAN 11 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING. 

* TIMING: THROUGH AT LEAST 10 AM THIS MORNING.

* VISIBILITY: GENERALLY REDUCED TO LESS THAN 1/2 NM VISIBILITY
  WITH ISOLATED LOCATIONS REDUCED TO NEAR ZERO VISIBILITY. FOG
  WILL GENERALLY BE EXPERIENCED WITHIN 5 NM OF SHORE.

* IMPACTS: NAVIGATION WILL BE GREATLY HAMPERED DUE TO THE
  PROLONGED DEGRADATION OF VISIBILITY. ENSURE ALL NAVIGATION
  LIGHTS ARE ON AND HORNS ARE OPERATIONAL. REDUCE SPEED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN 1/2 NM. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ352-111500-
/O.NEW.KCHS.MF.Y.0002.110111T0801Z-110111T1500Z/
/O.CON.KCHS.SC.Y.0003.000000T0000Z-110111T1000Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
301 AM EST TUE JAN 11 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING. 

* TIMING: THROUGH AT LEAST 10 AM THIS MORNING.

* VISIBILITY: GENERALLY REDUCED TO LESS THAN 1/2 NM VISIBILITY
  WITH ISOLATED LOCATIONS REDUCED TO NEAR ZERO VISIBILITY. FOG
  WILL GENERALLY BE EXPERIENCED WITHIN 5 NM OF SHORE.

* IMPACTS: NAVIGATION WILL BE GREATLY HAMPERED DUE TO THE
  PROLONGED DEGRADATION OF VISIBILITY. ENSURE ALL NAVIGATION
  LIGHTS ARE ON AND HORNS ARE OPERATIONAL. REDUCE SPEED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN 1/2 NM. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ354-111500-
/O.NEW.KCHS.MF.Y.0002.110111T0801Z-110111T1500Z/
/O.CON.KCHS.SC.Y.0003.000000T0000Z-110111T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
301 AM EST TUE JAN 11 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING. 

* TIMING: THROUGH AT LEAST 10 AM THIS MORNING.

* VISIBILITY: GENERALLY REDUCED TO LESS THAN 1/2 NM VISIBILITY
  WITH ISOLATED LOCATIONS REDUCED TO NEAR ZERO VISIBILITY. FOG
  WILL GENERALLY BE EXPERIENCED WITHIN 5 NM OF SHORE.

* IMPACTS: NAVIGATION WILL BE GREATLY HAMPERED DUE TO THE
  PROLONGED DEGRADATION OF VISIBILITY. ENSURE ALL NAVIGATION
  LIGHTS ARE ON AND HORNS ARE OPERATIONAL. REDUCE SPEED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN 1/2 NM. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ330-111500-
/O.NEW.KCHS.MF.Y.0002.110111T0801Z-110111T1500Z/
CHARLESTON HARBOR-
301 AM EST TUE JAN 11 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

* TIMING: THROUGH AT LEAST 10 AM THIS MORNING.

* VISIBILITY: MUCH OF THE HARBOR...INCLUDING UP ALL RIVER INLETS
  AND THE INTRACOASTAL WATERWAY...REDUCED TO NEAR ZERO VISIBILITY.

* IMPACTS: NAVIGATION WILL BE GREATLY HAMPERED DUE TO THE
  PROLONGED DEGRADATION OF VISIBILITY. ENSURE ALL NAVIGATION
  LIGHTS ARE ON AND HORNS ARE OPERATIONAL. REDUCE SPEED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN 1/2 NM. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ374-111000-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-110111T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
301 AM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
722 
WHUS72 KCHS 110947
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
447 AM EST TUE JAN 11 2011

AMZ350-111500-
/O.EXP.KCHS.SC.Y.0003.000000T0000Z-110111T1000Z/
/O.CON.KCHS.MF.Y.0002.000000T0000Z-110111T1500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
447 AM EST TUE JAN 11 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS
MORNING. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THIS MORNING. 

* TIMING: FOG WILL LAST THROUGH AT LEAST 10 AM THIS MORNING.

* VISIBILITY: GENERALLY REDUCED TO LESS THAN 1/2 NM VISIBILITY 
  WITH ISOLATED LOCATIONS REDUCED TO NEAR ZERO VISIBILITY. FOG 
  WILL GENERALLY BE EXPERIENCED WITHIN 5 NM OF SHORE. 

* IMPACTS: NAVIGATION WILL BE GREATLY HAMPERED DUE TO THE
  PROLONGED DEGRADATION OF VISIBILITY. ENSURE ALL NAVIGATION
  LIGHTS ARE ON AND HORNS ARE OPERATIONAL. REDUCE SPEED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN 1/2 NM. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ352-111500-
/O.EXP.KCHS.SC.Y.0003.000000T0000Z-110111T1000Z/
/O.CON.KCHS.MF.Y.0002.000000T0000Z-110111T1500Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
447 AM EST TUE JAN 11 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS
MORNING. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THIS MORNING. 

* TIMING: FOG WILL LAST THROUGH AT LEAST 10 AM THIS MORNING.

* VISIBILITY: GENERALLY REDUCED TO LESS THAN 1/2 NM VISIBILITY 
  WITH ISOLATED LOCATIONS REDUCED TO NEAR ZERO VISIBILITY. FOG 
  WILL GENERALLY BE EXPERIENCED WITHIN 5 NM OF SHORE. 

* IMPACTS: NAVIGATION WILL BE GREATLY HAMPERED DUE TO THE
  PROLONGED DEGRADATION OF VISIBILITY. ENSURE ALL NAVIGATION
  LIGHTS ARE ON AND HORNS ARE OPERATIONAL. REDUCE SPEED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN 1/2 NM. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ354-111500-
/O.EXP.KCHS.SC.Y.0003.000000T0000Z-110111T1000Z/
/O.CON.KCHS.MF.Y.0002.000000T0000Z-110111T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
447 AM EST TUE JAN 11 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS
MORNING. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THIS MORNING. 

* TIMING: FOG WILL THROUGH AT LEAST 10 AM THIS MORNING.

* VISIBILITY: GENERALLY REDUCED TO LESS THAN 1/2 NM VISIBILITY 
  WITH ISOLATED LOCATIONS REDUCED TO NEAR ZERO VISIBILITY. FOG 
  WILL GENERALLY BE EXPERIENCED WITHIN 5 NM OF SHORE. 

* IMPACTS: NAVIGATION WILL BE GREATLY HAMPERED DUE TO THE
  PROLONGED DEGRADATION OF VISIBILITY. ENSURE ALL NAVIGATION
  LIGHTS ARE ON AND HORNS ARE OPERATIONAL. REDUCE SPEED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN 1/2 NM. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ374-111100-
/O.EXP.KCHS.SC.Y.0003.000000T0000Z-110111T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
447 AM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS
MORNING. 

$$

AMZ330-111500-
/O.CON.KCHS.MF.Y.0002.000000T0000Z-110111T1500Z/
CHARLESTON HARBOR-
447 AM EST TUE JAN 11 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* TIMING: FOG WILL LAST THROUGH AT LEAST 10 AM THIS MORNING.

* VISIBILITY: MUCH OF THE HARBOR...INCLUDING UP ALL RIVER INLETS
  AND THE INTRACOASTAL WATERWAY...REDUCED TO NEAR ZERO VISIBILITY
  AT TIMES. 

* IMPACTS: NAVIGATION WILL BE GREATLY HAMPERED DUE TO THE 
  PROLONGED DEGRADATION OF VISIBILITY. ENSURE ALL NAVIGATION 
  LIGHTS ARE ON AND HORNS ARE OPERATIONAL. REDUCE SPEED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN 1/2 NM. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

33

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 7:00 PM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Jan 10, 7:00 PM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
700 PM EST MON JAN 10 2011

.SYNOPSIS...
LOW PRESSURE WILL PASS OFFSHORE TONIGHT. STRONG AND COLD HIGH
PRESSURE WILL BUILD OVER THE REGION DURING THE MID AND LATE WEEK
PERIOD KEEPING TEMPERATURES WELL BELOW NORMAL. THE WEATHER WILL
BECOME MORE UNSETTLED EARLY NEXT WEEK AS THE NEXT STORM SYSTEM
APPROACHES FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CONVECTIVE PRECIPITATION WILL EXIT THE REGION EARLY AS A MID LEVEL
DRY SLOT SWEEPS ACROSS THE REGION...LEAVING LOW LEVEL MOISTURE AND
LIGHT RAIN/DRIZZLE.

WELL INLAND...LIGHT FREEZING RAIN/FREEZING DRIZZLE WILL LEAVE ONLY
AN ADDITIONAL LIGHT GLAZE OF ICE. HOWEVER...DUE TO EARLIER HEAVY ICE
ACCUMULATIONS...TREE LIMBS/POWER LINES CONTINUE TO FALL AND ICY
SPOTS PERSIST ON BRIDGES/OVERPASSES. THUS...MAINTAINED THE ONGOING
WINTER STORM WARNING UNTIL 11 PM...AND ADDED BULLOCH/CANDLER
COUNTIES TO THIS WARNING. THESE WARNINGS COULD BE FOLLOWED BY
ADVISORIES OVERNIGHT.

ELSEWHERE...IN A SWATH OF COUNTIES FROM CHARLESTON THROUGH
BEAUFORT...SAVANNAH/SPRINGFIELD/HINESVILLE TO LUDOWICI AND
REIDSVILLE...PRECIPITATION WILL FALL MAINLY AS LIGHT/DRIZZLE THIS
EVENING. HOWEVER...TEMPERATURES WILL HOVER CLOSE TO FREEZING
THROUGH THE EVENING...AND POCKETS OF LIGHT FREEZING PRECIPITATION
CANNOT BE RULED OUT. OF GREATER CONCERN...AS LOW PRESSURE
INTENSIFIES AND PASSES OFFSHORE...WINDS WILL BACK TOWARD THE NORTH
AND WILL PUSH COLDER INLAND AIR BACK TOWARD THE S/E. THIS WILL
INCREASE TO POTENTIAL FOR FREEZING DRIZZLE AFTER MIDNIGHT...AND
WATER ON BRIDGES/OVERPASSES COULD TURN TO BLACK ICE. THUS...ISSUED
WINTER WEATHER ADVISORIES FOR FREEZING RAIN AND BLACK ICE FOR THIS
TIER OF COUNTIES THROUGH 11 AM TUESDAY.

ALONG THE GA COAST AND MCINTOSH COUNTIES...TEMPERATURES SHOULD
REMAIN ABOVE FREEZING...AND ONLY LIGHT RAIN/DRIZZLE ARE EXPECTED
TONIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY AND TUESDAY NIGHT...LOW PRESSURE OFF THE UPPER SOUTH CAROLINA
COAST WILL CONTINUE TO PULL NORTHEAST AND AWAY FROM THE AREA WITH
DRIER AIR WORKING IN FROM THE WEST. HOWEVER...LOW-LEVEL MOISTURE
WILL LIKELY LINGER MUCH OF THE DAY LEADING TO RATHER CLOUDY SKIES
WITH DRIZZLE AND POSSIBLY SOME LIGHT RAIN IN THE
MORNING...ESPECIALLY ACROSS SOUTHERN SOUTH CAROLINA. THERE COULD BE
POCKETS OF FREEZING DRIZZLE INLAND AS WELL WITH TEMPERATURES AT OR
JUST BELOW FREEZING. KEPT ON THE COOL SIDE OF MOS GUIDANCE...CLOSER
TO THE NAM MOS...WITH HIGHS LIKELY ONLY REACHING THE UPPER 30S
ACROSS INTERIOR AREAS WITH LOWER TO MID 40S ALONG THE SC COAST AND
UPPER 40S TO NEAR 50 ALONG THE CENTRAL GA COAST INLAND TO AROUND
HINESVILLE AND REIDSVILLE. TEMPERATURES WILL DROP INTO THE MID TO
UPPER 20S MOST LOCALES TUESDAY NIGHT WITH FREEZING TEMPERATURES
POSSIBLE ALL THE WAY TO THE COAST AS A BRISK WEST FLOW PICKS UP.
ALTHOUGH THERE SHOULD BE DECENT DRYING CONDITIONS THROUGH THE NIGHT
     ANY LINGERING WET AREAS WILL BE PRONE TO BLACK ICE.

WEDNESDAY THROUGH THURSDAY...TEMPERATURES WILL CONTINUE WELL BELOW
NORMAL THROUGH THE PERIOD AS THE COLD AIRMASS WILL BE MAINTAINED BY
THE CONTINUATION OF THE UPPER TROUGH. HIGHS WILL LIKELY REMAIN NO
WARMER THAN THE MID 40S FOR MOST LOCALES EACH DAY...ALTHOUGH SOME
UPPER 40S ARE POSSIBLE ACROSS SOUTHEAST GEORGIA THURSDAY. LOWS
WEDNESDAY NIGHT SHOULD DIP TO AROUND 20 DEGREES WELL INLAND WITH
FREEZING TEMPERATURES LIKELY ALL THE WAY TO THE COAST.

LAKE WINDS...MAY NEED AN ADVISORY FOR LAKE MOULTRIE TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT DUE TO STRONG COLD AIR ADVECTION AND ELEVATED
LOW-LEVEL WIND FIELDS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A BROAD UPPER TROUGH OVER THE EASTERN PORTION OF THE COUNTRY AND A
MODERATELY STRONG SURFACE HIGH PRESSURE WILL DOMINATE THE REGION
THROUGH THE END OF THE WEEK. CONTINUED COLDER THAN NORMAL WITH HIGHS
ONLY SLOWLY MODERATING THROUGH THE PERIOD.

LATEST RUNS OF THE GFS AND ECMWF HOLD BACK RAIN CHANCES UNTIL MONDAY
OR LATER SO HAVE STARTED A DOWNWARD TREND OF POPS BUT STILL KEEP
SLIGHT CHANCES IN BEGINNING SUNDAY. THE COLD DOMINATING SURFACE HIGH
WILL BE SHIFTING OFFSHORE ALLOWING A WARMER RETURN FLOW.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
ABUNDANT LOW LEVEL MOISTURE WILL PERSIST ACROSS THE REGION THROUGH
THE FORECAST PERIOD...RESULTING IN WIDESPREAD LOW CLOUDS AND
OCCASIONAL DRIZZLE AT THE TERMINALS. TEMPERATURES ARE FORECAST TO
FALL TO JUST BELOW FREEZING AT KCHS AND NEAR FREEZING AT KSAV. AS
A RESULT...THE TAF WILL INDICATE PREVAILING FREEZING DRIZZLE FROM
05-15Z AT KCHS AND TEMPORARY FREEZING DRIZZLE AT KSAV FROM 11-15Z
WHERE FREEZING TEMPERATURES WILL BE MORE MARGINAL.

IN GENERAL...IFR CEILINGS WILL PREVAIL THROUGH MUCH OF THIS
EVENING AT THE TERMINALS...BEFORE LOWERING TO LIFR LEVELS AFTER MIDNIGHT
AND PERSISTING INTO LATE TUESDAY MORNING. VISIBILITIES COULD ALSO
BE REDUCED TO MVFR LEVELS OR LOWER AT TIMES INTO LATE TUESDAY
MORNING. ONLY SLIGHT IMPROVEMENTS ARE EXPECTED BY AROUND MIDDAY
TUESDAY...WITH IFR CONDITIONS LINGERING THROUGH THE REMAINDER OF
THE FORECAST PERIOD DUE TO THE LOW CEILINGS.

A LOW LEVEL EASTERLY JET OF 35 KNOTS IS OCCURRING AT KCHS AT 2000
FEET BASED ON THE 00Z KCHS SOUNDING. GIVEN NORTHEAST SURFACE WINDS
AROUND 10 KT AT THE SURFACE...THERE APPEARS TO BE MARGINAL
SPEED/DIRECTIONAL SHEAR...AND HAVE LOW LEVEL WIND SHEAR IN THE
KCHS THROUGH 05Z...AT WHICH TIME THE JET APPEARS TO WEAKEN. MODELS
INDICATE THAT THE JET IS MUCH WEAKER ACROSS SOUTHEAST GEORGIA...THUS
NO MENTION OF LOW LEVEL WIND SHEAR IN THE KSAV FORECAST.

EXTENDED AVIATION OUTLOOK...IFR OR LIFR CIGS COULD PERSIST THROUGH
TUE EVENING. AFTER THAT...VFR CONDITIONS WILL PREVAIL. MARGINAL LLWS
POSSIBLE TUE NIGHT INTO WED MORNING.

&&

.MARINE...
HAZARDOUS MARINE CONDITIONS WILL CONTINUE...AS THE SURFACE PRESSURE
GRADIENT WILL REMAIN TIGHT BETWEEN OFFSHORE LOW PRESSURE AND INLAND
HIGH PRESSURE TONIGHT. UNTIL MIDNIGHT...MAINTAINED THE ONGOING SMALL
CRAFT ADVISORY FOR CHARLESTON HARBOR...AND GALE WARNINGS FOR ALL
OTHER MARINE ZONES. AS THE GRADIENT RELAXES SOMEWHAT...SMALL CRAFT
ADVISORY CONDITIONS WILL CONTINUE OUTSIDE CHS HARBOR THROUGH THE
OVERNIGHT.

WINDS AND SEAS ARE EXPECTED TO DIMINISH TUE BUT THEN RAMP BACK UP
TUE NIGHT AS STRONG COLD AIR ADVECTION ENSUES AND THE PRES GRADIENT
TIGHTENS BACK UP WITH THE APPROACH OF STRONG HIGH PRES TO THE W.
THIS PATTERN WILL MAINTAIN INTO EARLY THU AND THUS CONDITIONS WILL
BE NEAR OR ABOVE ADVISORY LEVELS THROUGH THE PERIOD...AT LEAST FOR
THE OUTER WATERS BEYOND 20 NM. HIGH PRES WILL GET CLOSE ENOUGH THU
TO DIMINISH THE PRES GRADIENT AND ALLOW CONDITIONS TO DROP BELOW
ADVISORY LEVELS BEGINNING THU AFTERNOON.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WINTER STORM WARNING UNTIL 11 PM EST THIS EVENING FOR GAZ087-
     088-099-100.
     WINTER WEATHER ADVISORY UNTIL 11 AM EST TUESDAY FOR GAZ101-
     114>116-118-137-138.
SC...WINTER STORM WARNING UNTIL 11 PM EST THIS EVENING FOR SCZ040-
     042>045.
     WINTER WEATHER ADVISORY UNTIL 11 AM EST TUESDAY FOR SCZ047>052.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR AMZ350-352-354-374.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR AMZ330.

&&
Hazardous weather outlook, Jan 10, 10:16 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1016 PM EST MON JAN 10 2011

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047>052-111000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
1016 PM EST MON JAN 10 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-GAZ117-119-139>141-111000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-
1016 PM EST MON JAN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 10, 5:11 PM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     ICE STORM        2 SSW SHADOWMOSS        32.82N  80.08W
01/10/2011                   CHARLESTON         SC   NWS EMPLOYEE

            PINE TREE SNAPPED IN HALF ALONG BEES FERRY ROAD NEAR
            GRAND OAKS PLANTATION.

&&

EVENT NUMBER CHS1100063

JAQ
Local storm report, Jan 10, 8:31 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
831 PM EST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     ICE STORM        2 NW STILLWELL          32.40N  81.28W
01/10/2011                   EFFINGHAM          GA   911 CALL CENTER

            911 CENTER REPORTED 1 TREE DOWN NEAR THE INTERSECTION
            OF 119 NORTH AND MOCK ROAD.

&&

EVENT NUMBER CHS1100065

DPB
Local storm report, Jan 10, 8:32 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 PM EST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     ICE STORM        1 SSE ESTILL            32.75N  81.24W
01/10/2011                   HAMPTON            SC   911 CALL CENTER

            TREE DOWN ON POWERLINE.

&&

EVENT NUMBER CHS1100066

JPC
Local storm report, Jan 10, 8:42 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
842 PM EST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     ICE STORM        3 N MILLETT             33.12N  81.53W
01/10/2011                   ALLENDALE          SC   911 CALL CENTER

            POWERLINES REPORTED DOWNED ALONG DUNBAR RD.

&&

EVENT NUMBER CHS1100067

JPC
Local storm report, Jan 10, 8:45 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
845 PM EST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     ICE STORM        1 S FAIRFAX             32.94N  81.24W
01/10/2011                   ALLENDALE          SC   911 CALL CENTER

            POWERLINES REPORTED DOWNED ALONG SOUTH CHARLESTON AVE.

&&

EVENT NUMBER CHS1100068

JPC
Local storm report, Jan 10, 8:57 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
857 PM EST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     ICE STORM        4 S BROOKLET            32.32N  81.67W
01/10/2011                   BULLOCH            GA   911 CALL CENTER

            POWERLINES REPORTED DOWNED ALONG BLACK CREEK CHURCH RD.

&&

EVENT NUMBER CHS1100069

JPC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:01 AM ESTMarine Dense Fog AdvisoryCHS4 hr
Jan 11, 3:23 PM ESTSmall Craft AdvisoryCHS44 hr
Jan 11, 4:03 PM ESTLake Wind AdvisoryCHSBerkeley30 hr

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.